PubTransformer

A site to transform Pubmed publications into these bibliographic reference formats: ADS, BibTeX, EndNote, ISI used by the Web of Knowledge, RIS, MEDLINE, Microsoft's Word 2007 XML.

Difficult clinical management of antituberculosis DRESS syndrome complicated by MRSA infection: A case report.

Abstract Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a severe drug-induced hypersensitivity reaction characterized by skin rash, fever, blood abnormalities, and multiple organ involvement. The diagnosis of DRESS syndrome is often delayed because of its variable presentation. Prompt withdrawal of the culprit drug is the definitive treatment. DRESS syndrome induced by antituberculosis drugs has rarely been reported.
PMID
Related Publications

DRESS syndrome with cerebral vasculitis.

Levetiracetam-induced drug reaction with eosinophilia and systemic symptoms syndrome.

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome secondary to antituberculosis drugs and associated with human herpes virus-7 (HHV-7).

Cicatrizing Conjunctivitis in a Patient Diagnosed With Drug Reaction With Eosinophilia and Systemic Symptoms/Drug-Induced Hypersensitivity Syndrome but With Features of Stevens-Johnson Syndrome.

Reactivation of Human Herpes Virus-6 in the Renal Tissue of a Patient with Drug-induced Hypersensitivity Syndrome/Drug Rash with Eosinophilia and Systemic Symptoms (DIHS/DRESS).

Authors

Mayor MeshTerms
Keywords
Journal Title medicine
Publication Year Start




PMID- 28296768
OWN - NLM
STAT- MEDLINE
DA  - 20170315
DCOM- 20170410
LR  - 20170410
IS  - 1536-5964 (Electronic)
IS  - 0025-7974 (Linking)
VI  - 96
IP  - 11
DP  - 2017 Mar
TI  - Difficult clinical management of antituberculosis DRESS syndrome complicated by
      MRSA infection: A case report.
PG  - e6346
LID - 10.1097/MD.0000000000006346 [doi]
AB  - RATIONALE: Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome
      is a severe drug-induced hypersensitivity reaction characterized by skin rash,
      fever, blood abnormalities, and multiple organ involvement. The diagnosis of
      DRESS syndrome is often delayed because of its variable presentation. Prompt
      withdrawal of the culprit drug is the definitive treatment. DRESS syndrome
      induced by antituberculosis drugs has rarely been reported. PATIENT CONCERNS: A
      50-year-old man admitted to our hospital with recurrent episodes of progressive
      rash, fever, eosinophilia, lymphadenopathy, hepatic, and pulmonary involvement
      were experienced after repeat trials of the same antituberculosis drugs.
      DIAGNOSES: We diagnosed it as DRESS caused by antituberculosis drugs.
      INTERVENTIONS: The case responded well to treatment with systemic corticosteroids
      and intravenous immunoglobulins. However, repeated bouts of infection with
      methicillin-resistant Staphylococcus aureus occurred during treatment (clavicular
      osteomyelitis and knee septic arthritis). He was cured after treatment with
      linezolid. OUTCOMES: The patient was discharged on day 112. At 8-month follow-up,
      there was no relapse of drug eruption and joint swelling. LESSONS: Early
      diagnosis and prompt withdrawal of all suspected drugs is a key tenet of the
      treatment of DRESS. Our case report highlights the risks inherent in delayed
      diagnosis of DRESS and the challenges in the clinical management of this
      condition. Pulmonary manifestations with radiological changes on chest X-ray and 
      CT can be seen in DRESS. These changes need to be differentiated from those
      caused by pulmonary infections. Clavicular osteomyelitis infected with MRSA may
      be caused by iatrogenic injury during subclavian vein catheterization. This type 
      of MRSA infections should be treated for 4 to 6 weeks. Blood eosinophilia could
      be a useful marker of disease progression and treatment response in patients with
      DRESS. However, more experience and clinical evidence is needed to confirm this.
FAU - Wang, Li
AU  - Wang L
AD  - Department of Dermatology, Allergy and Clinical Immunology Centre, Beijing
      Friendship Hospital, Capital Medical University, Beijing, China.
FAU - Li, Lin-Feng
AU  - Li LF
LA  - eng
PT  - Case Reports
PT  - Journal Article
PL  - United States
TA  - Medicine (Baltimore)
JT  - Medicine
JID - 2985248R
RN  - 0 (Adrenal Cortex Hormones)
RN  - 0 (Antitubercular Agents)
RN  - 0 (Immunoglobulins)
SB  - AIM
SB  - IM
MH  - Adrenal Cortex Hormones
MH  - Antitubercular Agents/*adverse effects
MH  - Drug Hypersensitivity Syndrome/*complications/drug therapy/*etiology
MH  - Eosinophilia/*complications/drug therapy/*etiology
MH  - Humans
MH  - Immunoglobulins
MH  - Male
MH  - Methicillin-Resistant Staphylococcus aureus
MH  - Middle Aged
MH  - Staphylococcal Infections/*complications/drug therapy
MH  - Syndrome
MH  - Tuberculosis/drug therapy
PMC - PMC5369923
EDAT- 2017/03/16 06:00
MHDA- 2017/04/11 06:00
CRDT- 2017/03/16 06:00
AID - 10.1097/MD.0000000000006346 [doi]
AID - 00005792-201703170-00049 [pii]
PST - ppublish
SO  - Medicine (Baltimore). 2017 Mar;96(11):e6346. doi: 10.1097/MD.0000000000006346.

<?xml version="1.0" encoding="UTF-8"?>
<b:Sources SelectedStyle="" xmlns:b="http://schemas.openxmlformats.org/officeDocument/2006/bibliography"  xmlns="http://schemas.openxmlformats.org/officeDocument/2006/bibliography" >
</b:Sources>